Alert archive / North Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jul 26, 2001, 10:31 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 27, 2001, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 270335 FFWBIS NDC015-059-270630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1031 PM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF BISMARCK EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF MANDAN * UNTIL 130 AM CDT(1230 AM MDT) * AT 1031 PM CDT(931 PM MDT)...SKYWARN SPOTTERS REPORTED FLOODING IN MANDAN. THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE TO MOVE THROUGH THE WARNED AREA UNTIL AT LEAST MIDNIGHT CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:00 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUL 26 2001 UPPER LEVEL SHORT WAVE WILL MOVE OVER THE AREA TONIGHT AND FRIDAY AND THE ASSOCIATED SURFACE LOW WILL MOVE SLOWLY EAST WITH IT. WITH DEWPOINTS IN THE 60S AND PLENTY OF PW LOOKS TSTMS WITH HEAVY RAIN ARE LIKELY AS CONVECTION NOW IN CENTRAL AND EASTERN MONTANA MOVES EAST WITH THE SHORT WAVE. ISOLATED FLOODING FROM TSTORMS IS POSSIBLE BUT WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. LOOKS LIKE THERE WILL BE A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY SATURDAY AS A SHORT WAVE RIDGE MOVES OVER THE STATE AND DEWPOINTS FALL AS A HIGH PRESSURE SYSTEM MOVES THROUGH SOUTHERN CANADA...BUT WITH A NEW UPPER LEVEL TROUGH BECOMING INTRENCHED OVER THE WESTERN US THE REST OF THE WEEK WILL BE A REPEAT OF THE LAST WEEK...SCATTERED THUNDERSTORMS...SOME SEVERE WITH TEMPS NEAR NORMAL. .BIS...NONE. TSW
In the hours before
Special weather statement, Jul 26, 4:46 PM CDT, 5 hours 45 minutes before
NDZ001-009-017-262245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 446 PM CDT (346 PM MDT) THU JUL 26 2001 AT 440 PM CDT RADAR IN WILLISTON INDICATED AN AREA OF THUNDERSTORMS APPROACHING FROM NORTHEAST MONTANA. THESE THUNDERSTORMS ARE MOVING TO THE EAST AT 20 TO 25 MPH. HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTNING ARE THE MAIN THREAT WITH THESE PARTICULAR STORMS...HOWEVER DIVIDE...WILLIAMS AND MCKENZIE COUNTICES STILL REMAIN UNDER A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST. RV
Special weather statement, Jul 26, 7:58 PM CDT, 2 hours 33 minutes before
NDZ001-009-017-270155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 757 PM CDT (657 PM MDT) THU JUL 26 2001 AT 750 PM CDT RADAR IN WILLISTON INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR THE EASTERN BURKE COUNTY LINE TO THE SOUTHWEST THROUGH SOUTHEASTERN WILLIAMS COUNTY AND THEN EASTERN AND SOUTHEASTERN MCKENZIE COUNTY. THIS LINE OF STORMS EXTENDS AS FAR SOUTHWEST AS SOUTHEASTERN MONTANA. THERE HAS BEEN LITTLE MOVEMENT TO THIS LINE OVER SOUTHEASTERN WILLIAMS AND EASTERN MCKENZIE COUNTY OVER THE PAST HOUR. SOME OF THE HEAVIEST PRECIPITATION IS OCCURING IN SOUTHEASTERN MCKENZIE COUNTY NEAR THE GRASSY BUTTE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 10 PM CDT FOR DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. A FLASH FLOOD WATCH REMAINS IN EFFECT THORUGH 7AM CDT FRIDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST INFORMATION. RV
Local storm report, Jul 26, 9:01 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM ELGIN ND URBAN FLOODING
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0622 PM 6 E FLASHER ND 1 INCH HAIL
07/26/01 MORTON REPORTED BY PUBLIC.
0635 PM 13 E WATFORD CITY ND TORNADO
07/26/01 MCKENZIE REPORTED BY PUBLIC.
0640 PM 17 E BATTLEVIEW ND TORNADO
07/26/01 BURKE q REPORTED BY PUBLIC.
0646 PM GOLVA ND .75 INCH HAIL
07/26/01 GOLDEN VALLEY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 26, 9:17 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0910 PM SCRANTON ND URBAN FLOODING
07/26/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 26, 10:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT THU JUL 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM 8 N CARSON ND HEAVY RAIN
07/26/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL. 5
INCHES RAIN. WATER
5 WASHING OVER ROAD.Special weather statement, Jul 26, 10:30 PM CDT, 1 minute before
NDZ001-009-017-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1030 PM CDT (930 PM MDT) THU JUL 26 2001 AT 1000 PM CDT (900 PM MDT) THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES DIVIDE...WILLIAMS AND MCKENZIE COUNTIES IN NORTHWEST NORTH DAKOTA AND RICHLAND...DAWSON AND WIBAUX COUNTIES IN NORTHEAST MONTANA. RV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:21 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jul 26, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jul 26, 9:06 PM CDT | Tornado Warning | BIS | Grant | 24 min |
| Jul 26, 9:26 PM CDT | Flash Flood Warning | BIS | Bowman, Grant, Hettinger | 3 hr |
| Jul 26, 9:39 PM CDT | Tornado Warning | BIS | Grant | 51 min |
| Jul 26, 10:15 PM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
| Jul 26, 11:17 PM CDT | Flash Flood Warning | BIS | Rolette | 3 hr |
| Jul 27, 12:18 AM CDT | Flash Flood Warning | BIS | Burleigh, Grant, Hettinger, Morton | 6 hr |
| Jul 27, 1:02 AM CDT | Flash Flood Warning | BIS | Bottineau, Rolette | 5 hr |
Nearby
Flash Flood Warnings in North Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.